Alert archive / California / High Wind Warnings in 2013

High Wind Warning 9, NWS Los Angeles, CA

March 22, 2013

NWS Los Angeles, CA issued this high wind warning at Mar 22, 2013, 4:46 AM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2013, 4:46 AM PDT (11:46 UTC)
Expired
Mar 22, 2013, 9:00 AM PDT
In force
4 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WWUS76 KLOX 221146
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
446 AM PDT FRI MAR 22 2013

...DAMAGING WINDS WILL CONTINUE ACROSS THE SANTA BARBARA COUNTY
MOUNTAINS AND ADJACENT WIND PRONE SOUTH COAST THROUGH MID MORNING...

...WINDY CONDITIONS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA
THROUGH THIS SATURDAY MORNING....

.STRONG NORTHERLY WINDS WITH GUSTS BETWEEN 60 AND 70 MPH HAVE
DEVELOPED ACROSS THE SANTA YNEZ MOUNTAIN RANGE AND WIND PRONE
SANTA BARBARA SOUTH COAST THIS MORNING. THESE DANGEROUS WINDS WILL
CONTINUE THROUGH MID MORNING BEFORE DIMINISHING SOME THROUGH THIS
AFTERNOON. A WIND ADVISORY WILL LIKELY NEEDED FOR THIS AREA AFTER
THE HIGH WIND WARNING IS DOWNGRADED THIS MORNING. WINDS WILL
CONTINUE TO AFFECT THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES AS WELL THROUGH EARLY SATURDAY MORNING. THERE WILL BE A
BRIEF TIME WHERE WINDS WILL RELAX A FEW HOURS LATE THIS
MORNING...BUT STRENGTHEN ONCE AGAIN LATE THIS AFTERNOON AND
OVERNIGHT. GUSTY NORTH WINDS WILL CONTINUE ACROSS THE SANTA
CLARITA VALLEY THROUGH MID MORNING...WHILE THE ANTELOPE VALLEY HAS
HELD ON TO GUSTY WEST TO NORTHWEST WINDS THIS MORNING AND WILL
CONTINUE FOR THE NEXT FEW HOURS BEFORE DIMINISHING BELOW ADVISORY
LEVELS. OTHERWISE THERE WILL BE LOCAL GUSTY WINDS ACROSS THE SAN
FERNANDO VALLEY AND SANTA MONICA MOUNTAINS THIS MORNING. WIND
ADVISORIES MIGHT BE NEEDED ONCE AGAIN FOR SOME LOS ANGELES COUNTY
VALLEYS THIS EVENING THROUGH EARLY SATURDAY MORNING.

CAZ039-052-221400-
/O.UPG.KLOX.WI.Y.0021.000000T0000Z-130323T1000Z/
/O.NEW.KLOX.HW.W.0009.130322T1146Z-130322T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
446 AM PDT FRI MAR 22 2013

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS
MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 35 MPH WITH GUSTS
  TO 60 MPH...STRONGEST ACROSS THE SANTA YNEZ RANGE. ISOLATED
  GUSTS TO 70 MPH WILL BE POSSIBLE NEAR MONTECITO HILLS. WINDS WILL
  DECREASE SOME BY MID MORNING WHEN A WIND ADVISORY WILL LIKELY BE
  NEEDED FOR THE REMAINDER OF TODAY AND CONTINUE OVERNIGHT THROUGH
  EARLY SATURDAY MORNING.

* IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS WITH SUDDEN CROSS WINDS...ESPECIALLY ON HIGHWAYS 
  101 AND 154. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ053-054-221400-
/O.CON.KLOX.WI.Y.0021.000000T0000Z-130323T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
446 AM PDT FRI MAR 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY...

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH 
  GUSTS TO 55 MPH...EXCEPT ISOLATED GUSTS OVER 60 MPH ACROSS 
  EXPOSED RIDGETOPS. THE STRONGEST WINDS WILL BE FOCUSED THROUGH 
  THE INTERSTATE 5 CORRIDOR. WIND SPEEDS WILL DECREASE FOR A 
  SHORT PERIOD EARLY THIS AFTERNOON...BUT STRENGHTN ONCE AGAIN 
  LATE THIS AFTERNOON THROUGH EARLY SATURDAY MORNING.

* IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS WITH SUDDEN CROSS WINDS...ESPECIALLY ON THE 5 AND 
  14 FREEWAYS. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-221300-
/O.CON.KLOX.WI.Y.0021.000000T0000Z-130322T1300Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
446 AM PDT FRI MAR 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

* WINDS...AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH 
  GUSTS TO 50 MPH...STRONGEST ACROSS WESTERN PORTIONS. WINDS 
  WILL DECREASE SOME THIS MORNING BUT ISOLATED GUSTS OF 45 MPH 
  WILL CONTINUE THIS MORNING. A WIND ADVISORY MIGHT BE NEEDED 
  ONCE AGAIN LATE THIS AFTERNOON THROUGH THIS EVENING.

* IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS WITH SUDDEN CROSS WINDS AND POTENTIAL REDUCED 
  VISIBILITIES DUE TO BLOWING DUST AND SAND. HIGHWAYS 14 AND 138 
  WILL LIKELY BE IMPACTED BY THE GUSTY WINDS. DOWNED TREE 
  BRANCHES AND POWER LINES ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-221400-
/O.CON.KLOX.WI.Y.0021.000000T0000Z-130322T1600Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
446 AM PDT FRI MAR 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH 
  GUSTS TO 40 MPH...EXCEPT ISOLATED GUSTS TO 50 MPH IN HIGHER 
  LOCATIONS. STRONGEST WINDS WILL BE FOCUSED THROUGH THE 
  INTERSTATE 5 CORRIDOR. WINDS WILL DIMINISH SOME THIS MORNING 
  BUT STRENGTHEN ONCE AGAIN THIS EVENING. A WIND ADVISORY MIGHT 
  BE NEEDED ONCE AGAIN THIS EVENING.

* IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS WITH SUDDEN CROSS WINDS...ESPECIALLY ON THE 5 AND 
  14 FREEWAYS. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KAPLAN/HALL
2 follow-up statements
859 
WWUS76 KLOX 221304
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
604 AM PDT FRI MAR 22 2013

...DAMAGING WINDS WILL CONTINUE ACROSS THE SANTA BARBARA COUNTY
MOUNTAINS AND ADJACENT WIND PRONE SOUTH COAST THROUGH MID
MORNING...

...WINDY CONDITIONS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA
THROUGH THIS SATURDAY MORNING....

.STRONG NORTHERLY WINDS WITH GUSTS BETWEEN 60 AND 70 MPH CONTINUE
ACROSS THE SANTA YNEZ MOUNTAIN RANGE AND WIND PRONE SANTA BARBARA
SOUTH COAST THIS MORNING. THESE DANGEROUS WINDS WILL CONTINUE
THROUGH MID MORNING BEFORE DIMINISHING SOME THROUGH THIS
AFTERNOON. A WIND ADVISORY WILL LIKELY NEEDED FOR THIS AREA AFTER
THE HIGH WIND WARNING IS DOWNGRADED THIS MORNING. WINDS WILL
CONTINUE TO AFFECT THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES AS WELL THROUGH EARLY SATURDAY MORNING. THERE WILL BE A
BRIEF TIME WHERE WINDS WILL RELAX A FEW HOURS LATE THIS
MORNING...BUT STRENGTHEN ONCE AGAIN LATE THIS AFTERNOON AND
OVERNIGHT. GUSTY NORTH WINDS WILL CONTINUE ACROSS THE SANTA
CLARITA VALLEY THROUGH MID MORNING. OTHERWISE THERE WILL BE LOCAL
GUSTY WINDS ACROSS THE SAN FERNANDO AND ANTELOPE VALLEYS AND THE
SANTA MONICA MOUNTAINS THIS MORNING. WIND ADVISORIES MIGHT BE
NEEDED ONCE AGAIN FOR SOME LOS ANGELES COUNTY VALLEYS THIS EVENING
THROUGH EARLY SATURDAY MORNING.

CAZ059-221415-
/O.EXP.KLOX.WI.Y.0021.000000T0000Z-130322T1300Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
604 AM PDT FRI MAR 22 2013

...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING...

WINDS HAVE WEAKENED ACROSS THE AREA. LOCAL GUSTS TO 45 MPH MAY
STILL OCCUR EARLY THIS MORNING ACROSS THE WESTERN PORTION.

$$

CAZ039-052-221600-
/O.CON.KLOX.HW.W.0009.000000T0000Z-130322T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
604 AM PDT FRI MAR 22 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 35 MPH WITH 
  GUSTS TO 60 MPH...STRONGEST ACROSS THE SANTA YNEZ RANGE. 
  ISOLATED GUSTS TO 70 MPH WILL BE POSSIBLE NEAR MONTECITO 
  HILLS. WINDS WILL DECREASE SOME BY MID MORNING WHEN A WIND 
  ADVISORY WILL LIKELY BE NEEDED FOR THE REMAINDER OF TODAY AND 
  CONTINUE OVERNIGHT THROUGH EARLY SATURDAY MORNING.

* IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS WITH SUDDEN CROSS WINDS...ESPECIALLY ON HIGHWAYS 
  101 AND 154. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ053-054-221600-
/O.CON.KLOX.WI.Y.0021.000000T0000Z-130323T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
604 AM PDT FRI MAR 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY...

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH 
  GUSTS TO 55 MPH...EXCEPT ISOLATED GUSTS OVER 60 MPH ACROSS 
  EXPOSED RIDGETOPS. THE STRONGEST WINDS WILL BE FOCUSED THROUGH 
  THE INTERSTATE 5 CORRIDOR. WIND SPEEDS WILL DECREASE FOR A 
  SHORT PERIOD EARLY THIS AFTERNOON...BUT STRENGTHEN ONCE AGAIN 
  LATE THIS AFTERNOON THROUGH EARLY SATURDAY MORNING.

* IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS WITH SUDDEN CROSS WINDS...ESPECIALLY ON THE 5 AND 
  14 FREEWAYS. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-221600-
/O.CON.KLOX.WI.Y.0021.000000T0000Z-130322T1600Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
604 AM PDT FRI MAR 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH 
  GUSTS TO 40 MPH...EXCEPT ISOLATED GUSTS TO 50 MPH IN HIGHER 
  LOCATIONS. STRONGEST WINDS WILL BE FOCUSED THROUGH THE 
  INTERSTATE 5 CORRIDOR. WINDS WILL DIMINISH SOME THIS MORNING 
  BUT STRENGTHEN ONCE AGAIN THIS EVENING. A WIND ADVISORY MIGHT 
  BE NEEDED ONCE AGAIN THIS EVENING.

* IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS WITH SUDDEN CROSS WINDS...ESPECIALLY ON THE 5 AND 
  14 FREEWAYS. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
620 
WWUS76 KLOX 221618
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
918 AM PDT FRI MAR 22 2013

...WINDY CONDITIONS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA
THROUGH THIS SATURDAY MORNING....

.NORTHERLY WINDS WITH GUSTS OF 40 TO 50 MPH WILL CONTINUE THIS
MORNING...HOWEVER THERE WILL BE LULL IN THE WINDS DURING THE
AFTERNOON. WINDS ARE EXPECTED TO INCREASE TONIGHT BUT NOT BE QUITE
AS STRONG AS LAST NIGHT. 

CAZ039-052-230030-
/O.EXP.KLOX.HW.W.0009.000000T0000Z-130322T1600Z/
/O.EXB.KLOX.WI.Y.0021.000000T0000Z-130323T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
918 AM PDT FRI MAR 22 2013

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT SATURDAY...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY.

* WINDS AND TIMING... NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH
  AT TIMES THIS MORNING. WINDS WILL DECREASE MIDDAY AND AFTERNOON
  BUT INCREASE AGAIN BY EVENING.

* IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING
  CONDITIONS WITH SUDDEN CROSS WINDS...ESPECIALLY ON HIGHWAY 101
  AND 154. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-230030-
/O.EXP.KLOX.WI.Y.0021.000000T0000Z-130322T1600Z/
/O.NEW.KLOX.WI.Y.0022.130322T1618Z-130323T1600Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
918 AM PDT FRI MAR 22 2013

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT SATURDAY.

* WINDS AND TIMING...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.
  WINDS WILL DECREASE THIS AFTERNOON BUT INCREASE AGAIN TONIGHT.

* IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS WITH SUDDEN CROSS WINDS...ESPECIALLY ON THE 5 AND 
  14 FREEWAYS. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-230030-
/O.EXT.KLOX.WI.Y.0021.000000T0000Z-130323T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
918 AM PDT FRI MAR 22 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT SATURDAY...

* WINDS AND TIMING...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50
  MPH...EXCEPT ISOLATED GUSTS TO 60 MPH ALONG RIDGETOPS THIS
  MORNING AND TONIGHT. WINDS WILL DECREASE DURING THE AFTERNOON
  BUT WILL INCREASE AGAIN TONIGHT.

* IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS WITH SUDDEN CROSS WINDS...ESPECIALLY ON THE 5 AND 
  14 FREEWAYS. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Mar 22, 3:20 AM PDT, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 22, 3:20 AM PDT, 1 hour 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
320 AM PDT FRI MAR 22 2013

.SYNOPSIS...

MOSTLY CLEAR SKIES WILL PREVAIL ACROSS THE REGION THROUGH EARLY NEXT
WEEK...ALTHOUGH SOME NIGHT AND MORNING LOW CLOUDS AND FOG CAN BE
EXPECTED ALONG PORTIONS OF THE SOUTHERN COAST. GUSTY NORTHWEST TO
NORTH WINDS WILL AFFECT PARTS OF THE AREA AT TIMES THROUGH SATURDAY.
SLIGHTLY ABOVE NORMAL TEMPERATURES ARE IN THE FORECAST DURING THE
PERIOD. A WEAK COLD FRONT WILL LIKELY KEEP SHOWERS NORTH OF SAN LUIS
OBISPO BY THE MIDDLE OF NEXT WEEK...WITH A BETTER CHANCE OF RAIN FOR
THE AREA LATE NEXT WEEK INTO THE WEEKEND.

&&

.SHORT TERM (TODAY-SUN)...IT HAS BEEN AN INTERESTING NIGHT. HIGH
WINDS HAVE HELD SURPRISINGLY LONGER ACROSS THE ANTELOPE VALLEY THEN
EXPECTED. THEREFORE HAVE KEPT WIND ADVISORY GOING UNTIL 6 AM THIS
MORNING. WHAT WAS EXPECTED WAS THE SUNDOWNER WIND EVENT ACROSS THE
SANTA BABARA COUNTY MOUNTAINS AND ADJACENT SOUTH COAST LAST EVENING
WHERE HIGH TEMPS REACHED THE UPPER 70S IN PORTIONS OF SANTA BARBARA
SOUTH COAST. IN FACT...THE CITY OF SANTA BARBARA BROKE A RECORD HIGH
YESTERDAY AT 79 DEGREES. THE OLD RECORD WAS OF 78 DEGREES BACK IN
1976.

A STRONG NORTHERLY GRADIENT BETWEEN LAX-BFL WAS UP TO -5.7MB THIS
MORNING. THIS GENERALLY TRANSLATES INTO GUSTY NORTH WINDS ACROSS THE
LOS ANGELES AND VENTURA COUNTY MOUNTAINS INCLUDING THE I-5 CORRIDOR
AS WELL AS THE SANTA CLARITA VALLEY. THERE HAVE BEEN SOME STRONG
ISOLATED WIND GUSTS ACROSS THE SAN FERNANDO VALLEY AND SANTA MONICA
MOUNTAINS AS WELL. A FEW LOCATIONS IN THE ADVISORY AREAS WERE
REPORTING HIGH WIND WARNING CRITERIA GUSTS FROM 60 TO 72 MPH
INCLUDING MONTECITO HILLS...SAUGUS...CAMP NINE AND WHITAKER PEAK.
THERE WILL BE A REPEAT OF THESE CONDITIONS FOR THE SAME AREAS LATE
THIS AFTERNOON THROUGH EARLY SATURDAY MORNING...BUT NOT AS LONG INTO
THE MORNING HOURS SATURDAY. HAVE WENT AHEAD AND EXTENDED WIND
ADVISORIES FOR THE MOUNTAIN LOCATIONS EXCLUDING THE SANTA MONICA
MOUNTAINS THROUGH EARLY SATURDAY MORNING. LAX-BFL SURFACE GRADIENTS
ARE EXPECTED TO BE A TAD WEAKER THIS EVENING...SO WILL LET DAY SHIFT
LOOK CLOSER AT ADDING WIND ADVISORIES FOR THE SANTA CLARITA VALLEY
AND POSSIBLY THE SANTA MONICA MOUNTAINS AND SAN FERNANDO VALLEY.

THE OTHER POINT OF INTEREST HAS BEEN THE GALE FORCE WINDS ACROSS THE
OUTER WATERS THAT HAVE HELPED TO SPIN UP AN EDDY ALONG THE LA COUNTY
COAST. LATEST FOG PRODUCT IMAGERY INDICATED LOW CLOUDS PUSHING IN
ACROSS THE SAN GABRIEL VALLEY AND THE SOUTHERN PORTION OF THE LA
COUNTY COAST NEAR LONG BEACH. THIS IS TRICKY AS THIS MOIST AIR MASS
IS BATTLING THE DRIER WINDIER AIR MASS TO THE NORTH. AT THIS
POINT...IT IS A TOUGH CALL IF WEST LA WILL SEE ANY STRATUS...BUT
BETTER CHANCE TO THE SOUTH NEAR THE PALOS VERDES PENINSULA AND INTO
THE SAN GABRIEL VALLEY WHERE NORTH WINDS HAVE NOT BEEN A PROBLEM
THIS MORNING. LOW CLOUDS COULD BACKDOOR IN ACROSS DOWNTOWN NOT
AFFECTING THE COAST. WITH THE INVERSION QUITE WEAK...NOT EXPECTING
LOW CLOUDS TO LAST LONG THIS MORNING FOR THE SAN GABRIEL VALLEY AND
SOUTHERN LA COUNTY COASTAL AREAS.

FURTHER INLAND...SOME CLOUDS HAVE BANKED UP AGAINST THE NORTHERN
SLOPES OF THE VENTURA COUNTY MOUNTAINS THIS MORNING BUT THIS SHOULD
ALSO BE SHORT LIVED. MODELS ARE ADVERTISING LOW LEVEL MOISTURE
PUSHING INTO THE ANTELOPE VALLEY AS WELL...BUT WILL KEEP SKIES
MOSTLY CLEAR TODAY BUT A FEW STRATOCU COULD DEVELOP BRIEFLY THIS
MORNING. TEMPS TODAY SHOULD BE A TAD WARMER ALONG COASTAL AND
COASTAL VALLEYS WHILE BEING SLIGHTLY COOLER ACROSS INTERIOR AREAS.
SANTA BARBARA CITY SHOULD REACH THE LOWER 80S LATE THIS AFTERNOON OR
EARLY EVENING DUE TO THE SUNDOWNER WINDS.

THE COMBINATION OF GUSTY WINDS AND LOWERING HUMIDITIES WILL RESULT IN
ELEVATED FIRE DANGER ACROSS THE MOUNTAINS AND SBA SOUTH COAST THROUGH
TONIGHT. FOR MORE DETAILS...PLEASE REFER TO FIRE WEATHER SECTION
BELOW.

FOR SUNDAY...EXPECT COOLER CONDITIONS ALONG THE COAST AS WEAK
OFFSHORE FLOW TURNS WEAKLY ONSHORE ALLOWING FOR BEST COOLING ACROSS
THE COAST. THERE WILL CONTINUE TO BE BROAD NW FLOW ALOFT WITH
THICKNESS AND HEIGHTS LOWERING SLIGHTLY TO HELP WITH THE COOL DOWN.

BY SUNDAY NIGHT WEAKER NORTHERLY FLOW WILL DEVELOP BRINGING MORE
WINDS TO THE SAME AREAS MENTIONED...BUT LIKELY WEAKER. LOW CLOUDS
WILL BE LIMITED TO THE LA COAST AND SAN GABRIEL VALLEY OVERNIGHT.

.LONG TERM (MON-THU)...
BOTH THE GFS AND EURO MODELS SHOW A WEAK RIDGE ALOFT AHEAD OF AN
APPROACHING AREA OF LOW PRESSURE. BY MONDAY MORNING...NORTH WINDS
WILL BEGIN TO SHIFT TO THE NORTHEAST CAUSING A FEW DEGREES OF
WARMING ALONG THE COAST AND COASTAL VALLEYS. THIS WILL BE SHORT
LIVED AS A WEAK UPPER LEVEL TROUGH SHIFTS TOWARDS THE AREA. THIS
WILL BRING THE START OF A MILD COOLING TREND THROUGH THE WEAK. HAVE
PULLED OUT POPS FOR WEDNESDAY BUT KEPT THEM IN THE FORECAST FOR
THURSDAY FOR AREAS N OF POINT CONCEPTION. A BETTER CHANCE OF RAIN
LOOKS POSSIBLE FOR FRIDAY INTO THE WEEKEND.

&&

.AVIATION...21/1800Z.

MID/UPPER LEVEL TROUGH OF LOW PRESSURE UPSTREAM WILL SHIFT
SOUTHEAST. UPPER LEVEL MODERATE WEST SOUTHWEST WINDS WILL BECOME
MODERATE NORTH NORTHWEST AND MID LEVEL LIGHT NORTHWEST WINDS WILL
BECOME LIGHT TO MODERATE NORTH AFTER 22/17Z OVER THE AREA. MIXED
ONSHORE AND NORTHERLY PRESSURE GRADIENT THROUGH 22/04Z AND AFTER
22/18Z OTHERWISE MODERATE NORTHERLY GRADIENT. WEAK MARINE INVERSION
WAS AROUND 1.7KFT THIS MORNING WILL DIFFER BY MINUS .6KFT FRI
MORNING WITH SCATTERED CLOUDS.

KLAX...CHANCE CIGS 008 AND VSBY 5SM BR BETWEEN 22/09-22/17Z AND THEN
CIGS 012 BETWEEN 22/17-22/19Z.

KBUR...CHANCE LLWS WILL CONTINUE THROUGH 22/19Z...OTHERWISE
BKN-SCT250.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.FIRE WEATHER...
ELEVATED FIRE DANGER ACROSS THE MOUNTAINS AND SBA SOUTH COAST THROUGH
TONIGHT DUE TO COMBINATION OF STRONG NORTHERLY WINDS AND
LOWERING HUMIDITIES. SIMILAR WIND SPEEDS EXPECTED TONIGHT...WITH
GUSTS GENERALLY BETWEEN 40 AND 50 MPH. HOWEVER...COULD SEE ISOLATED
GUSTS OVER 60 MPH ACROSS FAVORED RIDGETOPS OF THE INTERSTATE 5
CORRIDOR AS WELL AS MONTECITO HILLS IN SBA COUNTY. ALREADY SEEING
SOME HUMIDITIES FALL TO BETWEEN 15 AND 25 PERCENT ACROSS THESE
LOCATIONS THIS MORNING. LATEST 06Z NAM CONTINUES TO SHOW ADDITIONAL
DRYING TODAY ACROSS DOWNSLOPE AREAS...WITH HUMIDITIES POTENTIALLY
FALLING INTO SINGLE DIGITS IN A FEW LOCATIONS. COMPRESSIONAL WARMING
AND DRYING WILL CONTINUE TODAY ACROSS THE SBA SOUTH COAST AS WELL AS
PORTIONS OF LA COUNTY...WITH WIDESPREAD HUMIDITIES IN THE TEENS AND
SINGLE DIGITS. THIS COUPLED WITH DRYING 10-HOUR DEAD FUEL MOISTURE
LEVELS WILL RESULT IN BRIEF CRITICAL FIRE WEATHER CONDITIONS ACROSS
THE SBA SOUTH COAST AND ADJACENT FOOTHILLS...AS WELL AS THE LA
COUNTY MOUNTAINS NEAR THE INTERSTATE 5 CORRIDOR.

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...KAPLAN
AVIATION...HALL
FIRE...GOMBERG/CK

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 21, 6:55 PM PDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
655 PM PDT THU MAR 21 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-221300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
655 PM PDT THU MAR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

WINDY CONDITIONS IN THE MOUNTAINS...ANTELOPE VALLEY...AND SANTA
BARBARA SOUTH COAST WILL CREATE LOCALLY HAZARDOUS DRIVING
CONDITIONS. THE STRONG WINDS COMBINED WITH LOWERING HUMIDITIES WILL
CAUSE ELEVATED FIRE DANGER ACROSS THESE LOCATIONS TONIGHT. GALE
FORCE WINDS WINDS WILL CREATE BOATING HAZARDS ACROSS THE OUTER
WATERS AS WELL AS THE SANTA BARBARA CHANNEL. THERE IS AN INCREASED
RISK OF HAZARDOUS RIP CURRENTS AT THE BEACHES.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

WINDY CONDITIONS WILL PERSIST THROUGH SATURDAY MORNING IN THE
MOUNTAINS AS WELL AS THE SANTA BARBARA SOUTH COAST WILL CREATE
LOCALLY HAZARDOUS DRIVING CONDITIONS. ELEVATED FIRE DANGER WILL
ALSO CONTINUE IN THESE AREAS AS HUMIDITIES WILL LIKELY FALL INTO THE
TEENS AND SINGLE DIGITS. GALE FORCE WINDS WINDS WILL CREATE BOATING
HAZARDS ACROSS THE OUTER WATERS AS WELL AS THE SANTA BARBARA CHANNEL
THROUGH SATURDAY.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GOMBERG

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:10 AM PDTSmall Craft AdvisoryLOX18 hr
Mar 22, 9:18 AM PDTWind AdvisoryLOXLos Angeles23 hr

Nearby

High Wind Warnings in California, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.